Alert archive / Missouri / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 224, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2004, 1:43 PM CDT for Marion County, Missouri. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2004, 1:43 PM CDT (18:43 UTC)
- Expired
- Jul 11, 2004, 2:45 PM CDT
- In force
- 62 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Marion County, MO
The radar
The St Louis radar (KLSX), 148 km from the middle of the area, began a volume at 18:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 6.7 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 339 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 111843
SVRLSX
MOC127-111945-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
142 PM CDT SUN JUL 11 2004
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MARION COUNTY IN NORTHEAST MISSOURI
* UNTIL 245 PM CDT
* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 16 MILES NORTH OF PALMYRA TO 15
MILES NORTHWEST OF PHILADELPHIA...MOVING SOUTHEAST AT 20 MPH. THE
PRIMARY THREAT FROM THIS LINE OF STORMS WILL BE DAMAGING WINDS.
* LOCATIONS IMPACTED INCLUDE...
PHILADELPHIA
PALMYRA
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3994 9145 3991 9144 3988 9146 3985 9145
3980 9138 3973 9138 3970 9164 3983 9184
3995 9184
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 11:31 AM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Jul 11, 11:31 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1131 AM CDT SUN JUL 11 2004 .DISCUSSION... HAVE JUST ISSUED A HEAT ADVISORY FOR THE ST. LOUIS METRO AREA UNTIL 7 PM. DEWPOINTS ARE VERY HIGH LATE THIS MORNING...WITH 80F REPORTED AT STL THIS PAST HOUR. THINK RECENT RAINS...INCLUDING TSRA THAT MOVED THROUGH PART OF THE METRO AREA EARLY THIS MORNING MAY BE ENHANCING ALREADY HIGH VALUES. SO NUMBERS ARE WORKING OUT TO BE MEETING ADVISORY CRITERIA THIS AFTERNOON. WILL ALSO BE LOOKING AT TOMORROW AFTERNOON WITH REGULAR ISSUANCE AT 4 PM. NUMBERS LOOK LIKE THEY WILL MEET CRITERIA AT THE MOMENT... THOUGH QUESTION IS THAT ANY MCS DEVELOPMENT MAY KEEP TEMPERATURES IN CHECK. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY FOR ST. LOUIS CITY AND COUNTY UNTIL 7 PM CDT. IL...HEAT ADVISORY FOR ST. CLAIR AND MADISON COUNTIES UNTIL 7 PM CDT. && BRITT
Hazardous weather outlook, Jul 11, 11:47 AM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1147 AM CDT SUN JUL 11 2004 ILZ058>060-064-065-095>099-MOZ018-019-026-027-034>036-042-052-061- 121200- ADAMS IL-AUDRAIN-BOND IL-BROWN-CALHOUN IL-FAYETTE IL-GREENE IL- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MARION-MONROE-MONTGOMERY IL- PIKE-PIKE IL-RALLS-SHELBY-ST CHARLES- 1147 AM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND EASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY AND TUESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND LARGE HAIL. A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND CONTINUING THE CHANCE FOR THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. ILZ100-101-MOZ063-064-121200- MADISON IL-ST CLAIR IL-ST LOUIS-ST LOUIS CITY- 1147 AM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ST. LOUIS METROPOLITAN AREA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...HEAT ADVISORY IN EFFECT THIS AFTERNOON... HEAT INDICES ARE EXPECTED TO REACH 105 DEGREES IN THE CITY OF ST. LOUIS AND SURROUNDING SUBURBS THIS AFTERNOON AND EARLY THIS EVENING. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY AND TUESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND LARGE HAIL. A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND CONTINUING THE CHANCE FOR THUNDERSTORMS. THE HOT AND HUMID WEATHER WILL CONTINUE ON MONDAY AND TUESDAY AS HEAT INDICES ARE EXPECTED TO RISE INTO THE 100 TO 105 DEGREE RANGE. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT. ILZ069-070-074-079-102-MOZ041-047>051-059-060-062-065-072>075-084- 085-099-121200- BOONE-CALLAWAY-CLINTON IL-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON- JEFFERSON-MADISON-MARION IL-MONITEAU-MONROE IL-MONTGOMERY-OSAGE- RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE-WARREN-WASHINGTON- WASHINGTON IL- 1147 AM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND SOUTHEAST MISSOURI...AS WELL AS PARTS OF SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND THIS EVENING. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE ON MONDAY AND TUESDAY. SOME OF THESE STORMS MAY BE SEVERE WITH LOCALLY DAMAGING WINDS AND LARGE HAIL.A COLD FRONT WILL MOVE THROUGH ON WEDNESDAY BRINGING COOLER AND DRIER AIR TO THE REGION...AND CONTINUING THE CHANCE FOR THUNDERSTORMS. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS AFTERNOON AND TONIGHT. CVKING
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:40 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Shelby | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.